Alert archive / Pennsylvania / Wind Advisories in 2019
Wind Advisory 1, NWS State College, PA
NWS State College, PA issued this wind advisory at Dec 31, 2018, 10:01 PM EST for 12 counties in Pennsylvania. It took effect at Jan 1, 2019, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2018, 10:01 PM EST (03:01 UTC)
- In effect from
- Jan 1, 2019, 12:00 AM EST
- Expired
- Jan 1, 2019, 10:00 AM EST
- In force
- 10 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 40 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 3.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 806 m²/s²
- 0-3 km storm-relative helicity
- 872 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
190 WWUS71 KCTP 010301 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1001 PM EST Mon Dec 31 2018 PAZ004>006-010>012-017-018-024-033-037-041-011115- /O.NEW.KCTP.WI.Y.0001.190101T0500Z-190101T1300Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Cambria-Somerset-Tioga-Northern Lycoming- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, Johnstown, Somerset, Mansfield, Wellsboro, and Trout Run 1001 PM EST Mon Dec 31 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EST TUESDAY... The National Weather Service in State College has issued a Wind Advisory, which is in effect until 8 AM EST Tuesday. * WINDS...Southwest 15 to 25 mph with gusts up to 50 mph. * TIMING...The strongest wind gusts will be between midnight and 6 AM EST. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/wind. && $$
1 follow-up statement
722 WWUS71 KCTP 010926 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 426 AM EST Tue Jan 1 2019 PAZ004>006-010>012-017-018-024-033-037-041-011500- /O.EXT.KCTP.WI.Y.0001.000000T0000Z-190101T1500Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Cambria-Somerset-Tioga-Northern Lycoming- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, Johnstown, Somerset, Mansfield, Wellsboro, and Trout Run 426 AM EST Tue Jan 1 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...West sustained between 20 to 25 mph with gusts between 50 and 55 mph. * TIMING...The strongest wind gusts will occur between 5 AM and 9 AM EST. Peak wind gusts will fall back into the 30 to 35 mph range this afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/wind. && $$ Lambert/Ceru
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 31, 7:43 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 31, 7:43 PM EST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service State College PA 743 PM EST Mon Dec 31 2018 .SYNOPSIS... A storm system will move through the area this evening and overnight, bringing milder temperatures as it tracks north and west of the Commonwealth. Seasonably colder air will move back in on New Year's day, and last for the first days of the New Year. A complex low pressure system may bring some rain and snow to the area late in the week. && .NEAR TERM /UNTIL 7 AM TUESDAY MORNING/... Rain covers the scope this evening. Just had a few ltg strikes along the MD border under some cloud tops which might be as high as 35-40kft. But, these echoes are flying along, and the stability right at the sfc is high, so prolonged heavy rain and severe winds are not likely. Forecast also flying along. Normal tweaks to near term temps and dewpoints. The temps are rising with srn areas into the m40s, and poking up to 40 here on the roof just now. Back edge of rain still looks like it will push through before midnight with only isold/sct SHRA after. Prev... Radar shows the steady light-moderate rain pretty much CWA- wide. HRRR and HREF suggest the rain will continue at varying rates past 00Z/7PM until about mid evening when the cold front starts to enter my far western zones. Latest model consensus shows the cold front moving smartly through the CWA between about midnight and 6AM. A period of gusty winds is likely to accompany the front and last through mid-late morning Tuesday. The best isallobaric pressure rise is forecast to surge through northern PA/southern NY, though with 850 winds forecast in excess of 50kt, we could see a small window of isolated wind advisory strength gusts. Right now the best chances for that appear to be along the ridges and for only a few hours surrounding sunrise, so we don't plan any headlines at this time. Mostly winds gusting in the 30-40mph range. QPF still looks good to average .5" to 1" with the steady rain becoming more showery later this evening and especially so after midnight when it looks like rain will be tapering off quickly. After temperatures struggle to reach into the low to mid 40s today, they will actually rise through the 40s and even lower 50s over southern areas overnight. && .SHORT TERM /7 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... The biggest news for Tuesday will be the gusty west wind behind the front. As described above, gusts will likely get close to advisory speeds, but so far we don't plan any headlines. It will be a mild day with temperatures only starting to fall significantly later in the day. The lack of any real cold air will limit the lake effect potential. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... A few snow showers will be possible early on Tuesday night across the southwest and northest. Still think Wednesday will feature dry conditions with some sun. For late Wednesday night into early Friday morning, hard to see much going on on any models the last few days. Thus I did trim POPS back some, especially across central zones. Better chance of some rain and snow will be late Friday into Saturday, as a complex area of low pressure will be just to the south and east of the area by late Saturday. While not real cold, cooling aloft would support some snow, especially toward the end of the event. Unlike several days ago, EC not as deep, thus system should move out fast enough to give us a decent Sunday. Northwest flow prevails the later part of the weekend into early next week. Not seeing a lot of support for much in the way of snow showers, as 500 mb heights stay rather high for early January. Have a good new year. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... 00Z TAFS sent. Bands of steady rain will give way to more in the way of showers this evening. The lack of wind at the current time keeping conditions poor across the eastern area. More of a way of a gusty breeze to the west, thus less fog and hz to the west. Threat of isolated icy pockets has ended. Main issue overnight will be LLWS, as wind fields increase. Widespread MVFR/IFR will continue through the overnight. A cold front will sweep across the flying area between about midnight and sunrise. The wind shift to the west will bring fairly quick improvement to VFR over central and eastern terminals, with the normal higher elevation western and northern airports lingering with sub VFR conditions at least into the early afternoon. The wind will be SE at 5-10 kt increasing to 10-20kt and gusty by later today into the evening hours. By later tonight, LLWS conditions are expected as a strong SW low-level jet overruns central PA. A wind shift to W-NW will occur with the cold front. This will bring wind gusts between 20 and 30kt with isolated gusts to around 40kt possible out of the west for the first half of New Year's Day. The wind will slowly diminish during the afternoon. .Outlook... Wed-Fri...Mainly VFR conditions. Sat...Widespread MVFR with scattered rain/showers. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...La Corte/Martin NEAR TERM...Dangelo/La Corte SHORT TERM...La Corte LONG TERM...Martin AVIATION...Martin
Hazardous weather outlook, Dec 31, 4:17 AM EST, 17 hours 44 minutes before
Hazardous Weather Outlook National Weather Service State College PA 417 AM EST Mon Dec 31 2018 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-010930- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 417 AM EST Mon Dec 31 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.